CSN Login
Members Online: 8

New Member

heidi80
Posts: 4
Joined: Nov 2002

Hi. I am new to these boards even though I was diagnosed a year ago. Had a masectomy in May. Finished chemo in July and radiation 4 days ago. Have suddenly developed angry red skin over the radiation area which I don't really have during treatment. Am treating it with Biofine but am not sure if this is indicative of a problem. Am waiting to speak to the doctortomorrow. Due to another medical condition I have, am currently on immuno-suppressants and so am at risk for infection. I am very frightened by everything that has been/is going on. My husband is absolutely no help. He is not a supportive person by nature. I have been trying to go it alone but now find I can't anymore. Was hoping to find some support on one of these boards. Thanks for any help you can give.

cathdavis
Posts: 42
Joined: Apr 2002

Hi Heidi,Welcome to the group! You will find all sorts of support here. Everyone has info to share or good words and thoughts to send your way. The most important thing for you to remember is you are NOT alone. Concentrate and you will feel all the good vibes coming your way from all your "sisters" here. I will pray for you. Keep in touch.
Cathy

hummingbyrd's picture
hummingbyrd
Posts: 965
Joined: Sep 2002

Welcome Heidi, I too am a new member just got on about 4 wks ago. It's a great site everyone here is so loving and supportive and you can find someone who's already been where u are. I can certainly relate to the unsupportive husband part! and the radiation burn. Good idea to show it to your Doc I'm sure he'll have some good advice. My prayers are w/ you, hope u can join the chat room in the morning. God bless, Hummingbyrd

maryfsz
Posts: 31
Joined: Jul 2002

Dear Heidi;
You are in the right place. The membership here know just what you are going through and are able to give you the support and love that you may not be able to get from some people who are closer to you. Someone once told me not to go to the hardware store looking for bread. This is the bakery and these ladies know the ingredients!
As for your burns, I used ordinary Desitin Ointment. Another BC patient told me about it. Hadn't used it since my baby 19 years ago, but it worked like a charm.
I send prayers for your ease of mind and that knowing feeling of the truth: YOU ARE NOT ALONE!
(Un)fortunately there are thousands of us- but the GOOD NEWS is we are all survivors and even over a technological device as this we can send love and support to each other in this sisterhood.
Hang in there and keep reading the messages!
Mary

24242
Posts: 1417
Joined: Mar 2001

Glad you found us,
Unfortunately Cancer doesn't make people cope any better or be supportive if they aren't able to. Our spouses have to deal with it in their own way, face their own fears.

nasa2537
Posts: 317
Joined: Apr 2002

Hello and welcome, welcome!! I'm so sorry you're having a rough time of it. I'm sure it doesn't help when you don't have a good support system. Have you tried a local support group? I wasn't sure I needed one, but I went one night anyway. It was so empowering to be with other women who knew what I was going through.There are a lot of older ladies in my group, but some are 15 to 18 year survivors...it means a lot to see that. At any rate, you have found a great group of women here...they've helped me a lot over the last year. I had red skin after radiayion, too, and they had me use 1% hydrocortisone to take some of the inflammation (red) out, and Aquaphor ointment to heal the skin. I'm not familiar with Biofine, but if the docs have you using it, keep it up. Please keep us informed and let us know what the doctor said today. We are all right here for you! God bless, Cyndi

sevey
Posts: 185
Joined: Aug 2002

You are in the right place for moral support and prayers...Thats basically what we do is'nt it? I am new too, but the difference is I had a defective husband so I sent him back to the factory. LOL I am just kidding about the factory, I just let him loose on a farm.LOL Actually I am really a serious person, and I welcome YOU!!! I had a rash too when I got off radiation and chemo...The biggest pain is the freaking chemo to me....I will pray for you Heidi, and I hope you feel better..Don't be so afaid OK?? I know it seems hard, but it does get better.
A sister in the Lord
Cathy S.

ksfc
Posts: 252
Joined: Apr 2002

Welcome! I finished chemo in May and rads in August, so I'm not too far ahead of you.
I had some pretty bad burns and my doctor gave me an ointment called sulfadine which really helped the healing. Often the effects of radiation come slowly and continue after treatment. I'm dealing with a very swollen breast now - edema from rads, along with a change in skin texture that's not uncommon. That's okay though because I'm here to complain about it, right? And hopefully it won't be permanent. I'm sorry to hear your husband isn't supportive. I think you'll find a lot of support here.
Peace - Diane

ptomom
Posts: 26
Joined: May 2002

Hi Heidi, We are on about the some schedule. I finished up chemo in April and radiation in June. I had some nasty burns also with the radiation. Under my arm, and on my chest. Continue to take that the cream the doctor ordered. Believe me, it will feel better in about a week. I still have a reminder, but it is fading nicely. Hang in there. Everything is frightening, plus I now need to deal with moving on and sorting out aches and pains because of the fear of cancer returning. But we need to keep the faith. It is a long road but we are amazing survivors. These ladies in this site have helped me tremendously even if they don't know it. Love Darla

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network